Alert archive / Mississippi / River Flood Warnings in 2025
River Flood Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 12, 2025, 8:24 PM CST for Calhoun County, Mississippi. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 8:24 PM CST (02:24 UTC)
- Expired
- Feb 13, 2025, 8:26 AM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calhoun County, MS
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Calhoun City (CCTM6). The gauge peaked at 23.06 ft at Feb 13, 2025, 12:00 AM CST.
- Action stage
- 18 ft
- Minor stage
- 23 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
200
WGUS44 KMEG 130224
FLWMEG
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Memphis TN
824 PM CST Wed Feb 12 2025
...The National Weather Service in Memphis TN has issued a Flood
Warning for the following rivers in Mississippi...
Yalobusha River at Calhoun City
For the Yalobusha River...including Calhoun City...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at weather.gov/memphis.
The next statement will be issued as needed.
&&
MSC013-131800-
/O.NEW.KMEG.FL.W.0013.250213T0224Z-250213T1800Z/
/CCTM6.1.ER.250213T0219Z.250213T0600Z.250213T1200Z.NO/
824 PM CST Wed Feb 12 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Yalobusha River at Calhoun City.
* WHEN...From this evening to early tomorrow afternoon.
* IMPACTS...At 23.0 feet, Widespread lowland and agricultural
flooding is occurring.
* ADDITIONAL DETAILS...
- At 8:15 PM CST Wednesday the stage was 23.0 feet.
- Forecast...The river is expected to rise to a crest of 23.5
feet just after midnight tonight. It will then fall below
flood stage tomorrow morning.
- Flood stage is 23.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3389 8944 3398 8914 3377 8914 3376 8942
$$
JAB/CMA1 follow-up statement
042
WGUS84 KMEG 131426
FLSMEG
Flood Statement
National Weather Service Memphis TN
826 AM CST Thu Feb 13 2025
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Yalobusha River at Calhoun City
MSC013-131530-
/O.CAN.KMEG.FL.W.0013.000000T0000Z-250213T1426Z/
/CCTM6.1.ER.250213T0219Z.250213T0600Z.250213T0852Z.NO/
826 AM CST Thu Feb 13 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Yalobusha River at Calhoun City.
* ADDITIONAL DETAILS...
- At 8:15 AM CST Thursday the stage was 22.5 feet.
- Forecast...The river is expected to fall to 16.2 feet Tuesday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3389 8944 3398 8914 3377 8914 3376 8942
$$
AC3What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 12, 5:30 PM CST, 2 hours 54 minutes earlier. Its key messages:
- Updated at 235 PM CST Wed Feb 12 2025
- Another round of heavy rain is expected this weekend with 2 to 5 inches of rain likely. River flooding and flash flooding are possible.
- Severe thunderstorms are likely across north Mississippi south as an area of low pressure moves across the Lower Mississippi Valley.
- Much below temperatures are favored next week. Long range models are hinting at the potential for some winter precipitation during the middle of next week.
Area forecast discussion, Feb 12, 5:30 PM CST, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 530 PM CST Wed Feb 12 2025 ...New AVIATION... .KEY MESSAGES... Updated at 235 PM CST Wed Feb 12 2025 - Another round of heavy rain is expected this weekend with 2 to 5 inches of rain likely. River flooding and flash flooding are possible. - Severe thunderstorms are likely across north Mississippi south as an area of low pressure moves across the Lower Mississippi Valley. - Much below temperatures are favored next week. Long range models are hinting at the potential for some winter precipitation during the middle of next week. && .DISCUSSION... (This evening through next Tuesday) Issued at 235 PM CST Wed Feb 12 2025 Light to moderate rain is falling over much of the Mid-South this afternoon as low pressure over west-central MS moves northeast along a stalled stationary front from north MS into Middle TN. This low will track east of the TN River by mid evening and rain will taper off from west to east, ending along the TN River by midnight. Heaviest rainfall amounts this evening will be south of I-40 and east of the MS River where another half inch of rain is possible with locally higher amounts. Rainfall rates have been fairly tame though some flooding of low lying and flood prone areas is certainly possible given the saturated ground. The severe threat over NE MS looks minimal given the surface inversion indicated by the high res models. Latest soundings do indicate some elevated instability so cannot completely eliminate a strong or severe storm though chances are about as slim as they get. Colder and drier air will advect in behind the departing system resulting in the lows in the 20s and 30s by Thursday morning. A cool and dry airmass will build in for the next couple of days. Thursday will be well below normal with highs in the 30s and 40s. Lows will dip into the 20s Thursday followed by a slightly warmer day on Friday as high pressure pushes east. A potent upper trough will move through the SW US Friday and Friday night as surface low pressure develops over the Southern Plains. In response, gulf moisture surges north through the Lower MS Valley as a warm front lifts north and the low level jet strengthens. Showers and thunderstorms will develop along this boundary as it stalls across the Mid-South in roughly a WSW-ENE orientation. Strongly diffluent flow aloft suggest impressive lift across the region while PWATs are expected to reach the 99 percentile. Heavy rain with embedded thunderstorms is likely across much of the area late Friday night into Saturday. Right now the heaviest rainfall amounts are forecast for West TN and the Missouri Bootheel with up to 5 inches possible. The axis of heaviest precip could shift depending on the eventual track of the system. These rainfall amounts combined with the saturated ground across the Mid-South could lead to river and flash flooding. As Saturday progresses the hydrologic threat will be joined by a severe weather threat. By Saturday afternoon surface dewpoints will climb into the lower 60s south of I-40. Unstable air will surge northward in advance of the surface low tracking across northern sections of the Mid-South and the potent upper trough pushing into the Arklatex. Global models are picking up on 250-750 J/kg of surface based CAPE over north MS Saturday afternoon with plenty of shear. A strongly forced QLCS will likely develop and push across at least the southern half of the area Saturday afternoon and evening. Along with a damaging wind threat forecast soundings suggest favorable hodographs for embedded tornadoes with the QLCS. If the warm sector becomes unstable enough by Saturday afternoon, either due to clearing and warming temps or more unstable air advecting in from the south, there is enough large scale lift to promote discrete cell development which could really ramp up the tornado threat. This threat is conditional based on those aforementioned factors. Intense rainfall rates will result in a continuation of the flooding threat into Saturday evening. In the wake of this system expect a transition to NW flow aloft and a much colder pattern into next week. Expect arctic high pressure to bleed south across the area with much below normal temps Sunday through Wednesday. The signals are there for a potential winter weather event toward the middle of next week. Upper level energy coming out of the Rockies may combine with surface low pressure tracking along the Gulf. Cold air in place could result in winter weather across the region, especially across the northern sections with perhaps some accumulations. && .AVIATION... (00Z TAFS) Issued at 519 PM CST Wed Feb 12 2025 LIFR/IFR impacts still expected through much of the TAF period at all terminals. A low pressure system, extending along the Mississippi River, will gradually move east overnight with the passage of a cold front. To its east, rain and LIFR/IFR CIGs will persist with a chance for some thunder near TUP through 06z. As the front passes overnight the only relief will be visibilities and slight improvement of CIGs into IFR. There is a chance clouds could become SCT late tonight, but confidence is still low in this outcome. Regardless, IFR CIGs will be likely tomorrow afternoon before eroding to SCT tomorrow evening. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SJM AVIATION...JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 8:05 PM CST | River Flood Warning | MEG | Tate, Tunica | 4 days |
| Feb 13, 1:28 AM CST | Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 3 days |
Nearby
River Flood Warnings in Mississippi, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.